MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000484
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that there was no air coming out from the infusion cannula during surgery.The type of procedure was unknown.The procedure was completed by replacing the product with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h 3., h.6., and h.11.The wet combined pak was visually inspected and no obvious defects were found.The snap clamp on the infusion manifold was in a close position.The small part tray, probe manifold and infusion cannula line were not returned with the product.The lab stock components were replaced for testing.Both irrigation and aspiration luers were intact.Flare shape was observed in the blue socket fitting at the aspiration tubing insertion end.After releasing the snap clamp on the infusion manifold, the product was tested using the console with the current software.The product could prime and tune with the handpiece, the 0.9-millimeter aspiration bypass (abs) tip and infusion sleeve from the lab stock successfully.No message code appeared on the screen.Fluid air exchange (fa/x) function at the setting of 30 milliliters of mercury was performed on the infusion manifold.Air flowed to the infusion cannula tip at the first and second times.After the third attempt, no air travel from the console to the infusion cannula until the air control increased to 70 milliliters of mercury.The infusion airline was cut near the filter to test for air flow.Air came from the air source in the setting of 30 milliliters of mercury.Connecting the infusion airline together with a lab stock male-to-male fitting, no air came from the infusion airline.The air filter stopped generating air after the third test at the setting of 30 milliliters of mercury.After drying the auto stopcock filter, the product was tested again.There was no flow to the infusion cannula tip.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, all corresponding production release specifications defined in the device master record were met.The root cause of the customer¿s complaint is believed to be an error that occurred during the supplier¿s manufacturing process.Action will not be taken based on this occurrence.The supplier has been made aware of the issue.Quality assurance will continue to monitor and will take action for future occurrences as deemed necessary.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS COMBINED PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22791929
Report Number1644019-2025-02829
Device Sequence Number8286901
Product Code LRO
UDI-Device Identifier00380650004840
UDI-Public(01)00380650004840(17)270131(11)250226(10)1797N2
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000484
Device Lot Number1797N2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown